Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Tampa Bay, FL

April 11, 2021

NWS Tampa Bay, FL issued this small craft advisory at Apr 11, 2021, 3:32 AM EDT. It took effect at Apr 11, 2021, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2021, 3:32 AM EDT (07:32 UTC)
In effect from
Apr 11, 2021, 10:00 AM EDT
Expired
Apr 11, 2021, 8:00 PM EDT
In force
10 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

007 
WHUS72 KTBW 110732
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
332 AM EDT Sun Apr 11 2021

GMZ830-836-850-853-856-870-873-876-111545-
/O.NEW.KTBW.SC.Y.0014.210411T1400Z-210412T0000Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
332 AM EDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...South winds 20 kt with gusts to 30 kts.

* WHERE...Bonita Beach to Suwannee river out to 60 nm including
  Tampa Bay and Charlotte Harbor.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
842 
WHUS72 KTBW 111108
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
708 AM EDT Sun Apr 11 2021

GMZ830-836-850-853-856-870-873-876-120000-
/O.CON.KTBW.SC.Y.0014.210411T1400Z-210412T0000Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
708 AM EDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 20 kt with gusts to 30 kts.

* WHERE...Bonita Beach to Suwannee river out to 60 nm including 
  Tampa Bay and Charlotte Harbor.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 3:29 AM EDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 3:29 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
329 AM EDT Sun Apr 11 2021

.DISCUSSION...
Atmosphere in recovery mode from yesterday's convection...but poised
to rapidly destabilize during the morning hours and early this
afternoon with CAPE values climbing to around 2000 j/kg. Active day
expected as a secondary U/L disturbance digs under a cutoff low over
the midwest. Subtropical jet speed max evident in W/V imagery moving
across the north central Gulf. This feature  will move over north
central Florida/south Georgia later this morning and will
significantly enhance lift over the eastern Gulf and Florida
peninsula as the region will be in the right rear quadrant of the
speed max creating combination of speed divergence and U/L
diffluence.

Atmosphere is currently destabilizing rapidly over the northeast
Gulf and expect showers/thunderstorms to rapidly develop in that
region during the next couple of hours. CAMS guidance indicates
linear MCS development...however CAMS guidance is typically a bit
slow and this is currently playing out with development occurring
over the Gulf a bit early. If this continues to play out, would
expect band of strong showers/storms to approach the northern
nature coast an hour or two after sunrise...moving southeast
toward the Tampa area around noon...to southwest Florida by mid
afternoon. This line of storms will likely be another wind
producer with gusts of 40 to 50 MPH, and an isolated severe
thunderstorm is also possible. West central and southwest Florida
is outlooked by SPC for a slight risk of severe thunderstorms
today. Can't rule out an isolated tornado as helicity values do
increase a bit near the coast from about the Tampa area north as
the line will have a slightly more favorable alignment to create a
bit more streamwise vorticity. As the boundary pushes south of
Tampa, it will take on a more east/west orientation as it lays out
minimizing streamwise vorticity but will be in a configuration
more favorable for locally heavy rain and localized street
flooding as cells will have a tendency to briefly train along the
boundary. Given this orientation, there will also likely be a
period of rain with residual (primarily) in cloud lightning in the
wake of the boundary mainly from the Tampa area south during the
afternoon hours.

The U/L disturbance will exit the region tonight with clearing skies
late as high pressure builds over the southeast U.S. and Florida,
with slightly drier air advecting across the forecast area.
Temperatures will remain a few degrees above climatic normals. A bit
more uncertainty in the longer range as a frontal boundary will
approach north Florida Wednesday and Thursday with a chance of
showers and thunderstorms developing.

&&

.AVIATION...
VFR conditions before sunrise, but expect LCL MVFR CIGS 015-025 to
develop around sunrise and persist much of the day. Band of strong
showers/thunderstorms to impact all terminals today with wind gusts
of 40 to 50 MPH possible. Line expected to impact TPA/PIE/LAL/SRQ 16-
19Z...PGD/FMY/RSW 18-21Z.

&&

.MARINE...
Winds will increase ahead of a developing band of showers and
thunderstorms over the northeast Gulf today with advisory level
winds expected. Band of strong storms expected to move across the
waters through the day. High pressure will build over the eastern
Gulf of Mexico tonight and Monday with winds and seas gradually
subsiding.

&&

.FIRE WEATHER...
No fire weather hazards are expected today. Relative humidity values
will drop below 35 percent Monday afternoon across much of west
central and southwest Florida, however ERC values will likely be low
after rainfall expected today.

&&

.Preliminary Point Temps/PoPs...
TPA  78  69  84  64 /  90  30   0   0
FMY  83  69  87  63 /  70  60  10   0
GIF  80  66  87  61 /  90  30   0   0
SRQ  78  68  81  62 /  90  50   0   0
BKV  79  61  85  53 /  90  20   0   0
SPG  78  70  82  68 /  90  40   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 10 AM this morning to 8 PM EDT this
     evening for Charlotte Harbor and Pine Island Sound-Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Tampa Bay waters-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
UPPER AIR...18/Fleming
DECISION SUPPORT...18/Fleming
Hazardous weather outlook, Apr 11, 3:29 AM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
329 AM EDT Sun Apr 11 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-111930-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
329 AM EDT Sun Apr 11 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Widespread thunderstorms will move southeast through west central
and southwest Florida today. Thunderstorms that develop will be
capable of producing strong gusty winds, locally heavy rains and
flooding, large hail, and isolated tornadoes or waterspouts.

...FLOOD IMPACT...
Locally heavy rainfall is expected. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will create hazardous boating
conditions for small craft operators today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Local storm report, Apr 10, 9:58 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
958 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 W BAYSHORE GARDENS    27.43N 82.60W
04/10/2021                   MANATEE            FL   EMERGENCY MNGR

            *** 1 INJ ***
            MANATEE COUNTY EMERGENCY MANAGEMENT REPORTS
            20 STRUCTURES SUSTAINED WIND DAMAGE, FIVE OF
            WHICH HAD MAJOR DAMAGE WITH LARGE SECTIONS
            OF ROOFING REMOVED. OTHER DAMAGE OCCURRED TO
            WINDOWS, AWNINGS, SCREEN ENCLOSURES, AND
            TREES. ONE PERSON SUSTAINED MINOR INJURIES.

&&
Local storm report, Apr 10, 10:04 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1004 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 NW ONECO              27.46N 82.56W
04/10/2021                   MANATEE            FL   EMERGENCY MNGR

            THREE MOBILE HOMES WERE REPORTED TO HAVE
            MINOR ROOF DAMAGE.

&&
Local storm report, Apr 10, 10:18 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1018 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     2 W RIVERVIEW           27.87N 82.35W
04/10/2021                   HILLSBOROUGH       FL   NWS EMPLOYEE

            SEVERAL LANAIS, CARPORTS, AND DECKS
            SUSTAINED MINOR DAMAGE. A WEATHER STATION IN
            THE NEIGHBORHOOD RECORDED A PEAK WIND GUST
            OF 50 MPH.

&&
Local storm report, Apr 10, 10:24 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1024 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     3 NNW BELLEAIR          27.98N 82.83W
04/10/2021  M46 MPH          GMZ853             FL   BUOY

            BUOY STATION CWBF1 AT CLEARWATER BEACH PIER
            60 REPORTED 46 MPH WIND GUST.

0559 PM     TSTM WND GST     1 WNW SARASOTA          27.34N 82.56W
04/10/2021  M59 MPH          GMZ853             FL   MESONET

            MESONET STATION IN SARASOTA BAY REPORTED 59
            MPH WIND GUST.

0604 PM     TSTM WND GST     1 WNW SARASOTA          27.34N 82.56W
04/10/2021  M50 MPH          GMZ853             FL   MESONET

            MESONET STATION XSRB SARASOTA BAY MARKER 17.

0609 PM     TSTM WND GST     3 NW SIESTA KEY         27.32N 82.60W
04/10/2021  M47 MPH          GMZ853             FL   MESONET

            MESONET STATION XLID NEW PASS SHOAL LIGHT.

0518 PM     TSTM WND GST     3 W MACDILL AIR FORCE   27.86N 82.55W
04/10/2021  M56 MPH          GMZ830             FL   MESONET

            MESONET STATION OLD PORT TAMPA, FL REPORTED
            56 MPH WIND GUST.

0536 PM     TSTM WND GST     7 NW PALMETTO           27.60N 82.65W
04/10/2021  M53 MPH          GMZ830             FL   MESONET

            MESONET STATION AT SKYWAY FISHING PIER
            REPORTED 53 MPH WIND GUST.

0607 PM     TSTM WND GST     3 ENE POLK CITY         28.20N 81.79W
04/10/2021  M51 MPH          POLK               FL   MESONET

            MESONET STATION AS291 POLK CITY.

0612 PM     TSTM WND GST     3 SW EAGLE LAKE         27.95N 81.79W
04/10/2021  M55 MPH          POLK               FL   MESONET

            MESONET STATION AP837 BARTOW AIRPORT.

0615 PM     TSTM WND GST     3 SW WAHNETA            27.93N 81.77W
04/10/2021  M58 MPH          POLK               FL   AWOS

            AWOS STATION KBOW BARTOW MUNICIPAL.

0635 PM     TSTM WND GST     2 WSW LAKE WALES        27.89N 81.62W
04/10/2021  M45 MPH          POLK               FL   MESONET

            MESONET STATION KX07 LAKE WALES MUNICIPAL
            AIRPORT.

0653 PM     TSTM WND GST     2 SW LAKE ALFRED        28.07N 81.75W
04/10/2021  M51 MPH          POLK               FL   ASOS

            ASOS STATION KGIF WINTER HAVEN.

0448 PM     TSTM WND GST     3 NW DUNEDIN            28.06N 82.81W
04/10/2021  M40 MPH          PINELLAS           FL   MESONET

            MESONET STATION AT DUNEDIN CAUSEWAY REPORTED
            40 MPH WIND GUST.

0500 PM     TSTM WND GST     2 NNE BELLEAIR          27.96N 82.80W
04/10/2021  M44 MPH          PINELLAS           FL   MESONET

            MESONET STATION IN NE BELLEAIR REPORTED 44
            MPH WIND GUST.

0545 PM     TSTM WND DMG     1 NW ONECO              27.46N 82.56W
04/10/2021                   MANATEE            FL   EMERGENCY MNGR

            THREE MOBILE HOMES WERE REPORTED TO HAVE
            MINOR ROOF DAMAGE.

0545 PM     TSTM WND DMG     1 W BAYSHORE GARDENS    27.43N 82.60W
04/10/2021                   MANATEE            FL   EMERGENCY MNGR

            *** 1 INJ ***
            MANATEE COUNTY EMERGENCY MANAGEMENT REPORTS
            20 STRUCTURES SUSTAINED WIND DAMAGE, FIVE OF
            WHICH HAD MAJOR DAMAGE WITH LARGE SECTIONS
            OF ROOFING REMOVED. OTHER DAMAGE OCCURRED TO
            WINDOWS, AWNINGS, SCREEN ENCLOSURES, AND
            TREES. ONE PERSON SUSTAINED MINOR INJURIES.

0651 PM     TSTM WND GST     1 S WHITFIELD           27.40N 82.57W
04/10/2021  M46 MPH          MANATEE            FL   ASOS

            ASOS STATION AT SARASOTA BRADENTON AIRPORT
            REPORTED 46 MPH WIND GUSTS.

0853 PM     TSTM WND GST     1 NNE PAGE PARK-PINE MA 26.58N 81.87W
04/10/2021  M49 MPH          LEE                FL   ASOS

            ASOS STATION KFMY FORT MYERS.

0529 PM     TSTM WND GST     1 SE TAMPA              27.95N 82.47W
04/10/2021  M46 MPH          HILLSBOROUGH       FL   MESONET

            MESONET STATION IN TAMPA REPORTED 46 MPH
            WIND GUST.

0535 PM     TSTM WND GST     2 W PLANT CITY          28.00N 82.17W
04/10/2021  M45 MPH          HILLSBOROUGH       FL   AWOS

            AWOS STATION IN PLANT CITY AIRPORT REPORTED
            45 MPH WIND GUST.

0536 PM     TSTM WND DMG     2 W RIVERVIEW           27.87N 82.35W
04/10/2021                   HILLSBOROUGH       FL   NWS EMPLOYEE

            SEVERAL LANAIS, CARPORTS, AND DECKS
            SUSTAINED MINOR DAMAGE. A WEATHER STATION IN
            THE NEIGHBORHOOD RECORDED A PEAK WIND GUST
            OF 50 MPH.

0541 PM     TSTM WND GST     2 NE GIBSONTON          27.87N 82.35W
04/10/2021  M50 MPH          HILLSBOROUGH       FL   MESONET

            MESONET STATION IN RIVERVIEW REPORTED 50 MPH
            WIND GUST.

0715 PM     TSTM WND GST     SEBRING AIR TERMINAL    27.46N 81.34W
04/10/2021  M45 MPH          HIGHLANDS          FL   AWOS

            AWOS STATION KSEF SEBRING AIR TERMINAL.

0715 PM     TSTM WND GST     SEBRING AIR TERMINAL    27.46N 81.34W
04/10/2021  M45 MPH          HIGHLANDS          FL   AWOS

            AWOS STATION AT SEBRING AIRPORT REPORTED 45
            MPH WIND GUST.

0805 PM     TSTM WND GST     2 NW PORT CHARLOTTE     26.99N 82.11W
04/10/2021  M45 MPH          CHARLOTTE          FL   MESONET

            MESONET STATION DW9045 PORT CHARLOTTE.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:46 AM EDTSpecial Weather StatementTBWGilchrist44 min
Apr 11, 9:13 AM EDTSpecial Marine WarningTBW92 min
Apr 11, 9:14 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota15 hr
Apr 11, 9:28 AM EDTSpecial Weather StatementTBWHernando47 min
Apr 11, 10:44 AM EDTSpecial Marine WarningTBW61 min
Apr 11, 11:09 AM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Pinellas, Sumter32 min
Apr 11, 11:49 AM EDTSpecial Marine WarningTBW56 min
Apr 11, 11:56 AM EDTSpecial Weather StatementTBWHillsborough, Polk64 min
Apr 11, 12:23 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas37 min
Apr 11, 1:01 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk29 min
Apr 11, 1:32 PM EDTSpecial Weather StatementTBWHardee, Highlands43 min
Apr 11, 1:47 PM EDTSevere Thunderstorm WarningTBWHighlands28 min
Apr 11, 3:13 PM EDTSpecial Marine WarningTBW62 min
Apr 11, 3:41 PM EDTSpecial Weather StatementTBWCharlotte, Lee49 min
Apr 11, 4:08 PM EDTSevere Thunderstorm WarningTBWLee17 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.